Heavy Rain, Knox
- When
- August 30, 12:00 AM EST to 4:30 PM EST
- Where
- Knox County, Bicknell
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
3.82 inches of rain fell in Bicknell.
Heavy rain from the remnants of devastating Hurricane Katrina fell across central Indiana on 30 August 2005. Rainfall was heavy in several locations, with the heaviest rain falling in a southwest to northeast corridor from Vincennes to Indianapolis and Muncie.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain from the remnants of devastating Hurricane Katrina fell across central Indiana on 30 August 2005. Rainfall was heavy in several locations, with the heaviest rain falling in a southwest to northeast corridor from Vincennes to Indianapolis and Muncie. Areal flooding took place in many areas in south central Indiana. By contrast, northeast portions of central Indiana received only light rainfall amounts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 29, 9:35 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 935 PM EST MON AUG 29 2005 .UPDATED DISCUSSION...SHOWERS HAVE ENDED OVER OUR ENTIRE AREA THIS EVENING. RAIN WAS CONTINUING ALONG THE OHIO RIVER. RECENT LOOPS SHOW ONLY A FEW SLOW NORTHWARD MOVEMENT SO WILL DOWN PLAY CHANCES OF RAIN LATER TONIGHT OVER NORTHERN 2/3 OF OUR FORECAST AREA. ETA SHOWS ONLY A VERY SLOW NORTHWARD MOVEMENT SO NORTHERN PORTIONS MAY STAY DRY UNTIL MORNING. ANOTHER CHANGE TO FORECAST WILL BE TO ADD FLOOD WATCH OVER OUR SOUTH AND SOUTHEAST ZONES TUESDAY AND TUESDAY NIGHT ALONG AND SOUTH OF A WASHINGTON TO GREENSBURG LINE. HURICANE CENTER TAKES KATRINA ACROSS EXTREME SOUTHEAST INDIANA LATE TUESDAY INTO OHIO. GFS AND ETA ARE PLACING HEAVIEST RAINFALL JUST NORTH OF THIS TRACK. HPC INDICATES 3 TO 4 INCHES ARE POSSIBLE OVER OUR EXTREME SOUTHEAST ZONES TUESDAY. .PREVIOUS DISCUSSION...MAIN FCST PROBLEM IS TRACK OF REMNANTS OF KATRINA AND AFFECT ON CWA. HIGH CLOUDS AHEAD OF HURRICANE HAVE BEEN SPREADING NORTH THIS AFTN. BAND OF RAIN MOVG NORTH ACROSS OH RIVER AT ABOUT 15KT...AROUND SAME SPEED AS HURRICANE MOVG NORTH THROUGH SRN MS. THIS RAIN BAND LOCATED ALONG LINGERING NRN STREAM ENE-WSW ORIENTED 850MB TROF AND THETA-E ADVECTION ASSOCIATED WITH APPROACH OF KATRINA. MODELS SIMILAR ON TRACK OF KATRINA THROUGH 12Z TUE, THEN GFS ACCELERATES SYSTEM NE MUCH FASTER THAN NAM. USED A COMPROMISE ROUTE WHICH IS SIMILAR TO HPC/TPC FCST. DESPITE SIMILAR SFC PRES SOLUTIONS TONIGHT, CONSIDERABLE DIFFERENCES WRT QPF. GIVEN RAIN BAND EDGING NORTH ACROSS OH RIVER ATTM, LEANED TOWARD GFS QPF/POPS BRINGING RAIN INTO CENTRAL INDIANA TONIGHT...WHICH ALSO IS SIMILAR TO HPC QPF FCST. WIDESPREAD TSTM ACTIVITY CURRENTLY OCRG TO EAST OF CENTER OF KATRINA AND EXPECT THIS WILL CONTINUE AS IT MOVES N-NE, THUS, EXPECT TSTM COVERAGE OVER CWA WILL JUST BE SCT. GIVEN DEEP MOISTURE ACCOMPANYING TROPICAL SYSTEM, CONTD WITH HEAVY RAIN FCST ACROSS THE SE WHERE FORCING WILL BE STRONGEST. AROUND 3 QPF IN THIS AREA WHICH IS EXPECTED TO FALL OVER A 36HR PD. GIVEN DRY INITIAL CONDITIONS/LOW RIVER LEVELS, EXPECT ANY FLOODING WILL BE ISOLATED AND THUS, NO FFA ISSUED ATTM. WINDS SHOULD INCREASE TO 15-25MPH WITH HIGHER GUSTS AS KATRINA APPROACHES AND PASSES BY TO THE EAST TUE AFTN/NIGHT WITH STRONGEST WINDS OVER SE PORTION OF CWA. REMAINDER OF FCST IS DRY. WK UPR LEVEL TROFFING SHOULD CONT ACROSS THE GRTLKS WITH GENERALLY HIGH PRESSURE DOMINATING WITH JUST OCNL WK SFC TROFS MOVG THROUGH DURING THE WED NIGHT-SAT PD, WITH RIDGING BECOMING MORE ENTRENCHED AT ALL LEVELS OVER THE GRTLKS/MDWST BY SUN-MON. LITTLE CHANGE TO GOING TEMP FCST WHICH WERE IN GENERAL AGREEMENT WITH LATEST MOS NUMBERS. .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TUESDAY AND TUESDAY NIGHT ALONG AND SOUTH OF A WASHINGTON TO GREENSBURG LINE. && DJT/JEH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 AM EST MON AUG 29 2005 INZ021-028>031-035>049-051>057-060>065-067>072-301100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 547 AM EST MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: LIGHTNING HEAVY RAIN DISCUSSION: SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT... PARTICULARLY SOUTHEAST OF TERRE HAUTE TO TIPTON LINE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. IN ADDITION...HEAVY RAINFALL IS POSSIBLE LATE TONIGHT...MAINLY SOUTHEAST OF A SHOALS TO GREENSBURG LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS AND HEAVY RAINFALL IS POSSIBLE FROM TUESDAY THROUGH EARLY WEDNESDAY MORNING AS THE REMNANTS OF HURRICANE KATRINA MOVE THROUGH THE OHIO VALLEY. AT THE PRESENT TIME...THE HIGHEST THREAT FOR HEAVY RAIN WILL BE SOUTHEAST OF A SHOALS TO GREENSBURG LINE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The national radar mosaic for the moment the first event began.
7 flood, 2 heavy rain. Local standard time, as filed.
3.82 inches of rain fell in Bicknell.
4.20 inches of rain was measured near Spencer.
Several county roads were closed due to high water.
Several county roads were under water, mainly near Paragon and Centerton.
Several county roads were under water, mainly in the northern portion of the county.
Some county roads were flooded.
Highway 135 South was closed by high water near Mount Liberty.
U.S. 52 was closed by high water.
Highways 67 and 57 near Lyons, and main roads in Mineral City and Koleen were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469588, 5469589, 5469581, 5469582, 5469583, 5469584, 5469585, 5469586, 5469587.